Clostridium difficile associated diarrhea (aka CDAD) has been linked to use of broad-spectrum antibiotics such as cephalosporins and clindamycin, though the use of quinolones is now probably the most likely culprit, which are frequently used in hospital settings. Frequency and severity of C. difficile colitis remains high and seems to be associated with increased death rates. Immunocompromised status and delayed diagnosis appear to result in elevated risk of death. Early intervention and aggressive management are key factors to recovery.
The rate of Clostridium difficile acquisition is estimated to be 13 percent in patients with hospital stays of up to two weeks and 50 percent in those with hospital stays longer than four weeks.
Increasing rates of community-acquired Clostridium difficile-associated infection/disease (CDAD) has also been linked to the use of medication to suppress gastric acid production: H2-receptor antagonists increased the risk twofold, and proton pump inhibitors threefold, mainly in the elderly. It is presumed that increased gastric pH, (alkalinity), leads to decreased destruction of spores.
Read More: http://en.wikipedia.org/wiki/Clostridium_difficile
Kay's Note: A combination of meds and the SCD with the homemade SCD yogurt (probiotics) can irradicate this dangerous bacteria. Following the SCD can keep it from regaining a toehold after treatment is over.